Alert archive / Texas / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 22, 2013, 10:58 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 10:58 AM CST (16:58 UTC)
- Expired
- Feb 22, 2013, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
369 WHUS74 KCRP 221658 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1058 AM CST FRI FEB 22 2013 ...STRONG NORTHEAST WINDS WILL CONTINUE INTO THIS AFTERNOON OVER THE NORTHERN GULF WATERS... .STRONG NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON OVER THE NORTHERN NEAR AND OFFSHORE WATERS. OFFSHORE WINDS WILL REMAIN AROUND 20 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS AT TIMES. GMZ255-275-230100- /O.NEW.KCRP.SC.Y.0021.130222T1658Z-130223T0100Z/ COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1058 AM CST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WINDS AND WAVES: NORTHEAST WINDS 20 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS. SEAS AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
737 WHUS74 KCRP 230046 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 646 PM CST FRI FEB 22 2013 ...WINDS AND SEAS ARE SLOWLY SUBSIDING... .MODERATE NORTHEAST FLOW IS EXPECTED TONIGHT...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERION. THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF WATERS. GMZ255-275-230200- /O.EXP.KCRP.SC.Y.0021.000000T0000Z-130223T0100Z/ COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 646 PM CST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING FOR THE WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT TO 60 NM OFFSHORE. $$ GW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 5:38 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 22, 5:38 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CST FRI FEB 22 2013 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...A TRANSITION FROM VFR TO PREDOMINATE MVFR CEILINGS GENERALLY EAST OF U.S. ROUTE 281 EXPECTED TODAY. ISOLATED LGT SHOWERS/STRATIFORM RAIN...WITH MVFR VISIBILITIES...GENERALLY OFFSHORE MAINLY THIS AFTN. INCREASING N/NE SFC WIND EXPECTED TODAY. TONIGHT...VFR AREAWIDE AGAIN ALONG WITH DRIER ATMOSPHERIC CONDITIONS AND A TRANSITION TO LIGHT WIND. && .PREV DISCUSSION... /ISSUED 401 AM CST FRI FEB 22 2013/ SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE GFS/NAM THAT THE UPPER LEVEL DISTURBANCE OVER THE SRN/CNTRL PLAINS WILL LIFT NEWD WHILE ANOTHER SYSTEM...CURRENTLY OVER THE SWRN CONUS/ FOUR CORNERS REGION...PROVIDES UPPER FORCING TONIGHT TO THE CWA/MSA...AND YET ANOTHER DISTURBANCE DEVELOPS OVER THE SRN ROCKIES THEN MOVES ACRS THE SRN PLAINS/NRN TEXAS SATURDAY. THE GFS/NAM PROG A SURGE OF SFC HIGH PRESSURE TO MOVE ACRS THE CWA/MSA TODAY. NO SIGNIFICANT PCPN EXPECTED ALONG THE SURGE OVER LAND. SIGNIFICANTLY DRIER/COOL CONDITIONS ARE EXPECTED TONIGHT. ANY INCREASING UPPER FORCING TONIGHT/SATURDAY SHOULD NOT RESULT IN PCPN OVER THE CWA/MSA OWING TO LIMITED MSTR. MARINE...EITHER FROM AN ISENTROPIC PERSPECTIVE (THE GFS PROGS A BRIEF PERIOD OF ISENTROPIC LIFT) OR SFC MSTR CONVERGENCE IN RESPONSE TO THE SURGE...THERE IS A SLIGHT CHANCE FOR SHOWER ACTIVITY/LIGHT RAIN OVER THE COASTAL WATERS TODAY. GFS/NAM DETERMINISTIC OUTPUT PROG NORTHEAST WIND...AND WAVEWATCH PROG SEAS...IN THE SCEC CATEGORY OVER THE COASTAL WATERS TODAY/TONIGHT. ALTHOUGH 7 SECOND SWELL PERIODS TODAY AND 8 SECOND SWELLS SATURDAY NEAR THE COAST ARE ANTICIPATED...THE RISK FOR RIP CURRENTS SHOULD REMAIN LOW WHEN CONSIDERING THE NE WIND DIRECTION. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...HIGH PRESSURE RIDGE SHIFTS EAST OF THE AREA SATURDAY NIGHT BRINGING A SOUTHEASTERLY FLOW BACK TO SOUTH TEXAS. MOISTURE WILL BE SLOW TO INCREASE LATE SATURDAY NIGHT AND EARLY SUNDAY. WITH A LIMITED DURATION OF MOISTURE INCREASE REALLY TEMPTED TO PULL OUT THE 20 POPS FOR MOST OF THE AREA WITH THE FRONT SUNDAY NIGHT DUE TO LACK OF MOISTURE...GFS JUST BARELY GETS ABOVE 1 INCH OUTSIDE OF THE VICTORIA AREA. HOWEVER...THE LATEST NAM RUN HAS PUNCHED A BIT MORE MOISTURE IN...AND WILL GIVE THIS A CHANCE TO PROVE ITSELF. SOUTH TO SOUTHWEST WINDS ABOVE THE SURFACE WILL KEEP MID LAYER TEMPERATURES WARM AND THUS EXPECT PRECIP WOULD ONLY BE IN THE FORM OF STREAMER SHOWERS. STILL LOOKS LIKE A WARM PRE-FRONTAL DAY...WITH TEMPS IN THE UPPER 70S AND LOWER 80S. SHOULD CLEAR ANY CLOUDS OUT PRETTY QUICKLY MONDAY WITH SUBSIDENCE BEHIND THE FRONT. WHILE TEMPS WILL BE COOLER MONDAY...THEY ARE STILL NEAR NORMAL. MODELS DIFFER WITH PROGRESSION OF NEXT HIGH PRESSURE RIDGE AND THUS TIMING OF RETURN FLOW DEVELOPING. GFS A BIT QUICKER WITH SOUTHEASTERLY FLOW DEVELOPING...ECMWF AND CANADIAN LAG BEHIND ABOUT 12 HOURS. THIS RESULTS IN DIFFERING OPINIONS ON MOISTURE SUPPLY WITH THE MID WEEK FRONT. GFS SHOWS SOME PROMISE OF MEASURABLE PRECIP (THOUGH STILL MINIMAL)...WITH DETERMINISTIC OUTPUT ACTUALLY PROGGING 40+ POPS DURING THE DAY WEDNESDAY. THE ECMWF...WHICH 24 HOURS AGO HAD TAKEN THE FRONT OUT...GOT ITS ACT BACK TOGETHER AND BRINGS THE FRONT THROUGH ONCE AGAIN...BUT WITH LITTLE MOISTURE RETURN ON AND NO PROGGED QPF. WILL STICK CLOSER TO THE MORE CONSISTENT GFS FOR NOW...BUT WILL INTRODUCING ONLY A 20 POP AT THIS TIME DURING THE DAY WEDNESDAY. END OF THE WEEK LOOKS PRETTY QUIET WITH MILD TEMPERATURES WITH HIGH PRESSURE BUILDING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 50 74 51 78 / 10 10 10 10 20 VICTORIA 72 44 72 47 74 / 10 10 10 10 20 LAREDO 81 51 78 55 84 / 0 10 10 10 10 ALICE 78 48 76 49 78 / 10 10 10 10 10 ROCKPORT 71 52 68 54 72 / 10 10 10 10 20 COTULLA 76 44 77 48 81 / 0 10 10 10 10 KINGSVILLE 78 49 75 49 78 / 10 10 10 10 10 NAVY CORPUS 71 55 69 58 75 / 10 10 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...AVIATION
Hazardous weather outlook, Feb 22, 5:50 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CST FRI FEB 22 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 550 AM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY BEHIND A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON MONDAY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87
Nearby
Small Craft Advisories in Texas, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.